Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Ambien be taken for sleeplessness and headache after drinking alcohol?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2243 Questions

default
Posted on Mon, 19 Oct 2015 in Drug Abuse
Question: Hi. After 15 years of drug free I was on a binge of scotch an cocaine last night . I haven't slept yet.
I just took a clonazepam , a 5-htp , and some camomile / peppermint tea. I'm going to try to eat some soup now . I'm not too bad but sleep is nowhere in site . The question is can I take an ambien after I eat something?
I have A big headache and still jittery . I think if I manage to go to sleep I'll be fine and never repeat this idiotic behavior

Thank you , XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe 35 minutes later
Brief Answer:
Alcohol, cocaine, Ambien

Detailed Answer:
Thanks for the question.

If you have stopped drinking, probably the best way to help with a cocaine crash is to take small-dose (0.25-0.5mg) Klonopin at 8-12 hour intervals. Ambien is probably okay, again if you are not drinking. Taking benzos with actively drinking alcohol is dangerous. Taking Ambien this way is also dangerous. As long as you are not drinking at the same time small doses of either Klonopin/Ambien should be okay.

For a more comprehensive evaluation and answer, ask me on HealthCareMagic at the private link below: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Clonazepam

doctor1 MD

I have an employee that has recetly been put on Clonazepam 1mg BID. He works in heavy manufacturing and was exhibiting impaired like Symptoms. Is this a normal response to this medication? He states that he levels out after an hour or so but as the Occ health Nurse I sent him home to call his doctor. Please let me know if this is a regular side effect. I do not believe that he is safe to work while on this medication if his symptoms stay the same. Thanks An Occ health nurse

doctor1 MD

I m 44 and my resting heart rate is 123. Earlier today I experienced heart pounding and my resting rate was at 192. There are comorbidity factors. I m Allergic asthmatic, Diabetic, anxiety issues, I have a chronic high wbc, anemia, I have a small adrenal adenoma on my right adrenal gland, I have a polycycstic enlarged liver, Irritable bowel, enlarged spleen, acid reflux,high triglycerides and decrease in kidney function around at about 55 percent functionality. For the past couple of months my heart rate doesn t go below 120 bpm. Should I be concerned? Meds I am on hctz, lisinopril, metformin, pro-air inhaler, singulair, zyrtech D, glimepiride and clonazepam. there are a couple of meds I m not taking because I can t afford them Crestor, Advair, and Protonix. I take a multivitamin, Fish oil, Glucosomine/chondroiton, msm, and flax seed oil.

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was prescribed to clonazepam 1 mg twice a day since jan 17 2014. I take my meds as prescribed and let my family member hold my meds and they give them to me as needed so I don t take more then I should because I am an addict who truly wants help and know how easy it is to get addicted to clonazepam. my suboxen doc found out I am taking both and is threatening to take me off the suboxone because she said it will kill me to take both and I have been taking both daily since I was prescribed them and I am doing great. the clonazepam helps me with my seizures, severe anxiety, severe depression, ptsd, and bi-poloar. what do I need to do to get both my doctors on the same page and agree that is working for me and not cause any relapse or side affects?

doctor1 MD

I have been prescribed Buspar-for panic attacks. I began taking it Saturday at 5mg in morning and 5mg at night. I have noticed my mood to be more depressed, irritable, and easily agitated, along with a strange feeling, described as a brain zap (I experienced these when I used to take Paxil and would miss a dose). I was also given qty. of 5 1mg clonazepam to take half twice daily for the severe attacks, which I have taken in the past without problem. I have been on Buproprion SR 150 mg twice daily, for about 8 months. It is now Tuesday. Should I discontinue the Buspar?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?